Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 18, NWS Wilmington, NC

March 23, 1995Brunswick County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 23, 1995, 7:01 PM EST for Brunswick County, North Carolina. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Mar 23, 1995, 7:01 PM EST (00:01 UTC)
Expired
Mar 23, 1995, 7:45 PM EST
In force
44 min
Issued by
NWS Wilmington, NC
Area
Whole counties

County Brunswick County, NC

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 1995-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 1995-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 1:58 PM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 23, 1:58 PM EST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT NC
200 PM EST THU MAR 23 1995

FOR CWF: FRNT REMAINS TO S WITH THE CNTR OF LOW BETWEEN CLT AND AVL.
LOW AND FRONT WILL GRAD SLIDE OFF CST TONIGHT WITH N WINDS DEVELOPING
AND INCREASING. WILL LEAVE SCATTERED SHOWERS PSBL TSTMS IN FOR EVENING
AS EXPECT SOMETHING TO DEVELOP WITH THE APPROACH OF VORT MAX TO N. PLAN
TO SPLIT AT CAPE LOOKOUT WHERE WINDS MAINLY NE. AS LOW PULLS OUT AND CAA
STARTS TONIGHT FEEL WINDS WILL INCREASE TO 25 KTS LATE AND WILL GO WITH
SCA. S OF CAPE LOOKOUT WILL GO VARIABLE BECOMING N AT 20 KTS.

FOR ZFP: ADAP SHOWS UNSTABLE TO S AND W. CAP STILL HOLDING BUT EXPECT
IT TO BREAK SOMEWHERE LATE THIS AFTN. APPEARS ANY SVR THREAT WOULD BE
CONFINED TO S NEAR FRNT. AS VORT APPROACHES TO THE NORTH MAY PRODUCE
JUST ENUF LIFT DOWN HERE TO SET THINGS OFF. ONCE LOW MOVES OFF TONIGHT
N WINDS WILL PICKUP WITH STRG CAA. DRIES OUT QUICKLY WITH MSUUNY SKIES
EXPECTED FRI. TEMPhS WILL HOLD IN 50S N TO 60S S.

.MHX...SCA CAPE LOOKOUT N.      WL SND WRKCWF BY 315

FREDERICK

In the hours before

Special weather statement, Mar 23, 6:37 PM EST, 24 minutes before
NCZ045>047-080-081-240200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT NC
633 PM EST THU MAR 23 1995

SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS THE NORTHERN COASTAL
AREA THIS EVENING. DOPPLER RADAR IN NEWPORT INDICATED THE BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL BE OVER BEAUFORT AND HYDE COUNTIES
WHERE BRIEF HEAVY DOWNPOURS ARE LIKELY. SMALL HAIL IS ALSO A POSSIBILITY
AS HAIL WAS ALREADY REPORTED IN PITT COUNTY EARLIER THIS EVENING.

IF YOUR IN THE PATH OF THESE THUNDERSTORMS BE PREPARED TO MOVE INDOORS
AS HEAVY RAIN...BRIEF GUSTY WINDS AND SOME CLOUD TO GROUND LIGHTNING IS
LIKELY. MARINERS ON AREA WATERWAYS SHOULD SEEK SAFE HARBOR. STAY TUNED
NOAA WEATHER RADIOL FOR ADDITIONAL INFORMATION OR POSSIBLE WARNINGS.

CG

Nearby

Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.